Alert archive / New York / Frost Advisories in 2023
Frost Advisory 6, NWS Buffalo, NY
NWS Buffalo, NY issued this frost advisory at Sep 20, 2023, 2:54 PM EDT for Lewis County, New York. It took effect at Sep 21, 2023, 2:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2023, 2:54 PM EDT (18:54 UTC)
- In effect from
- Sep 21, 2023, 2:00 AM EDT
- Expired
- Sep 21, 2023, 6:55 AM EDT
- In force
- 5 hr
- Issued by
- NWS Buffalo, NY
County Lewis County, NY
The radar
The Ft Drum radar (KTYX), 19 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.9 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 980 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
075 WWUS71 KBUF 201854 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 254 PM EDT Wed Sep 20 2023 NYZ008-210300- /O.NEW.KBUF.FR.Y.0006.230921T0600Z-230921T1200Z/ Lewis- Including the city of Lowville 254 PM EDT Wed Sep 20 2023 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY... * WHAT...Temperatures in the mid 30s will result in frost formation. * WHERE...Lewis county. * WHEN...From 2 AM to 8 AM EDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ TMA
2 follow-up statements
117 WWUS71 KBUF 210208 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 1008 PM EDT Wed Sep 20 2023 NYZ008-211200- /O.CON.KBUF.FR.Y.0006.230921T0600Z-230921T1200Z/ Lewis- Including the city of Lowville 1008 PM EDT Wed Sep 20 2023 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY... * WHAT...Temperatures in the mid 30s will result in frost formation. * WHERE...Lewis county. * WHEN...From 2 AM to 8 AM EDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Apffel
229 WWUS71 KBUF 211055 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 655 AM EDT Thu Sep 21 2023 NYZ008-211200- /O.CAN.KBUF.FR.Y.0006.000000T0000Z-230921T1200Z/ Lewis- Including the city of Lowville 655 AM EDT Thu Sep 21 2023 ...FROST ADVISORY IS CANCELLED... Temperatures will continue to climb following sunrise, and therefore the Frost Advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this frost advisory went out at Sep 20, 10:27 AM EDT, 4 hours 27 minutes earlier.
Area forecast discussion, Sep 20, 10:27 AM EDT, 4 hours 27 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 1027 AM EDT Wed Sep 20 2023 .SYNOPSIS... Fair dry weather will continue through the remainder of the work week as high pressure builds over the region. Along with the dry weather, a gradual warming trend will support high temperatures to climb up into the mid to upper 70s by Friday. && .NEAR TERM /THROUGH THURSDAY/... Quiet weather will persist today and Thursday as high pressure resides overhead of New York State. Today will be cooler than Thursday with highs ranging in the low to mid 60s east of Lake Ontario and in the upper 60s near 70 elsewhere. Thursday will feature temperatures in the upper 60s to mid 70s, again with the warmest temperatures occurring across Western New York. Valley fog is possible again tonight as high pressure will support ample radiational cooling conditions with clear skies and calm winds. Lows tonight will range in the mid 40s to low 50s, with the warmest temperatures occurring across far western New York. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/... High pressure ridge from the northeast to eastern Canada will keep our region dry with a day-to-day warming trend by day and still cool readings at night. Lows will be coolest on Thursday night. High firmly overhead with mostly clear skies and light winds and a dry airmass points to going toward lowest end of guidance which results in typical cold spots of Southern Tier and east of Lake Ontario near 40 or even into the upper 30s. Also added fog for Southern Tier valleys and Black River and St. Lawrence valleys. Highs by Friday and Saturday (welcome fall as the autumnal equinox arrives at 250 am on Saturday) will reach the mid 70s lower elevations and near 70 across the higher terrain. && .LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/... Non-tropical low could take on some subtropical characteristics by late this week as it forms off the southeast coast. This low will lift up the east coast this weekend but it is still uncertain if it will come close enough to produce any rain of note for any of our forecast area. Models are in general agreement with their ensembles but the latter would open the door to at least some very light rain pushing toward Finger Lakes and eastern Lake Ontario region. WPC pops showed that scenario a bit better than NBM so leaned on those for the weekend into early next week. Still appears that through at least Sunday, frontal boundary along southern edge of stronger mid- level cross crossing Hudson Bay and Quebec stays too far north to bring any rain. Thus if the coastal system doesn't bring in any rain, we'll stay dry. At the least, expect an increase of mid and high clouds on the northwest edge of the system later in the weekend. Frontal boundary may slip south through the area on Monday. It will be weak and moisture starved by that point as large sfc high pushes in from Hudson Bay and subsidence occurs to the west of departing east coast system. In wake of the front, it appears to be mainly dry into middle of next week with temps around seasonable norms as we work through the first full week of fall. && .AVIATION /15Z WEDNESDAY THROUGH SUNDAY/... VFR flight conditions prevail across all TAF sites through this afternoon with SKC or a few clouds. High pressure will remain across the area tonight and Thursday, supporting dry weather and little cloud cover. Ample radiational cooling conditions tonight will support some valley fog across the Southern Tier and Black River Valley. Outlook... Thursday Night through Sunday...VFR. && .MARINE... High pressure building east across the eastern Great Lakes region today through Saturday will support light winds and waves. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...EAJ NEAR TERM...EAJ/TMA SHORT TERM...JLA LONG TERM...JLA AVIATION...EAJ/TMA MARINE...EAJ
Hazardous weather outlook, Sep 20, 2:54 PM EDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 254 PM EDT Wed Sep 20 2023 NYZ001>007-010>014-019>021-085-211900- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 254 PM EDT Wed Sep 20 2023 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ008-211900- Lewis- 254 PM EDT Wed Sep 20 2023 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-211900- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 254 PM EDT Wed Sep 20 2023 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
Nearby
Frost Advisories in New York, 2023Every frost advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.